Androgen replacement therapy

What is Androgen replacement therapy?

Androgen replacement therapy (ART), is a hormone treatment often prescribed to counter the effects of male hypogonadism. ART typically involves the administration of testosterone, either by injection or by use of testosterone skin creams or gels.

Questions and answers on "Androgen replacement therapy"

I have bieng told I have atrophy I have bieng ill for over a year and getting worse doctors don't seem to know what to give me or do iam on targin 120 a day and still in pain I have losed over astone in weight I have bieng off work for over a month iam a insulin dependant diabetic and have ostorperoses. Can you shed a bit of light on the subject. I

doctor1 MD

Brief Answer:
You need complete physical examination by doctor.

Detailed Answer:
Hi,

I have read your query.

You have mentioned history of insulin dependent diabetes, atrophy and osteoporosis.

One I want to clear you that type 1 diabetes has long been associated with low bone density because...

Read Full Thread   Ask a Doctor Now

I am a 55 year old male with recently diagnosed heart failure (class I). Prior to my hospitalization in November 2011, I was under a physicians care for low testosterone levels (for a period of 10 years). My Cardiologist suggested that I cease the HRT, the levels were 1000 and 250 respectiely. I have developed an irregular heart beat which has been diagnosed as Non-sustained ventricular tachycardia during the past two months. I am currently on Carvedilol (25 mg daily), Atacand, (32 mg daily), Warfarin (.5 mg daily), and Eplerone. I would like to find out if the low-t levels, particularly the dramatic fall off that occurred after termination of the hormone replacement therapy could be a contributing factor to the irregular heart beat.

doctor1 MD

Yes low testosterone levels are associated with increased risk of heart disease. How ever its more to do with block in the coronary artery disease. Arrythmias as consequence of CAD, but as direct impact of testoron replacement being withheld has not been described inmedical literatue. Also that...

Read Full Thread   Ask a Doctor Now

I have Klienfelders and I am 56 years old. I was diagnosed over 25 years ago. My doctor lowered my Testosterone. For 25 years I got 1 cc every week. He lowered it to 1/2 cc every two weeks. I feel worse than ever but he will not budge!

doctor1 MD

Hello,
Thanks for posting your query.
Testosterone replacement therapy is the mainstay of treatment in cases of Klinefelter's syndrome. Since your recent blood testosterone levels are high, your doctor has reduced the dosage. Please do not worry. The changes you are feeling will come back to...

Read Full Thread   Ask a Doctor Now

I am 49yrs,165cms,68kgs.Normal health no Bp or diebetis,children 20/13.I have sometimes problem in normal penis erection could you suggest oral medicine for normal sex

doctor1 MD

Hi there Prasann.

Thank you for posting you question.

Some loss of erection strength is not unusual for a man in his late forties.

The best treatment for this might be Cialis because it will give you a 36 hour window. You can consult your primary physician or an urologist who can prescribe this...

Read Full Thread   Ask a Doctor Now

I am 75-years-old female, 5'4", suffering from diffused osteoporosis. Doctors prescribed me calcium supplements. which i have been taking for the past five years. But lately i did an X-ray exam which revealed diffused osteoporosis. And my condition is worsening. My family physician says that my T11 vertebrae is compressed and reducing in size. Till now no one has suggested hormone replacement therapy. Is it a possible course of action?

doctor1 MD

Hi,
Going through you history, I think you should be treated for osteoporosis. You have already T11 compressed vertebrae and other complications could also arise due to fall.
The suggested treatment is as follows:
Non-pharmacologic therapy
1. Physical activity with resistance training to increase...

Read Full Thread   Ask a Doctor Now

i need to know the side effects of under going TRT. Are they really proven, Is TRT worth risking the side effects. I have low testoterone and have the following symtoms. depression, unable to concentrate on work. loss of creativity. loss of music sense. loss of empathy. tired most of the time. Who can treat me in chennai,tamil nadu.

my age is 47 and weighing 63 Kgs. and a hieght of 164 cms. I am diabetic but under control.

doctor1 MD

Hello,

Here are some important side effects of testosterone replacement therapy.

1. Fluid Retention: Resulting in ankle or leg swelling, worsening of high blood pressure or congestive heart failure.

2. Liver Toxicity: More associated with oral supplements rather than transdermal patches.

3....

Read Full Thread   Ask a Doctor Now

Will testosterone replacement therapy affect my pvc's

doctor1 MD


Hi there. Thank you for posting your question with Healthcaremagic. I will do my best to help you.

As it happens I do have a lot of experience using testosterone replacement therapy or TRT with men of your age and indeed a lot younger.

TRT will have no effect on your heart rhythem. Remember, we...

Read Full Thread   Ask a Doctor Now

hi i am a overweight male 5'9 245lbs i am 50 years old been feeling low energy,lots of joint aches and hardly any good lasting erections .Been like this around 8 months went to family dr. and he took testosterone test it came back with the readings of 2.01 ng/ml i thought this was low but, He didn't seem to make a big deal of it. Then later that week as he was going over my file he calls and orders a testosterone shot,He said my t. might be the cause of my problems! My question is ,is that t-level too low for a active 50 year old man? i DON"T want to have to take hormones if i do not need to. I have seen the shrunk up testes of some weightlifters on hormones and i would like to keep what bits and pieces i do have. Also i would like to know the norm range for testosterone is for my age and if there is any natural ways to increase production safely in my own system thank you for your help!

doctor1 MD

Hi,

You have recounted exactly the kind of symptoms which have caused researchers all over the world to label a new syndrome called 'Andropause' - the male equivalent of female menopause. The levels of testosterone are definitely on the lower side, but usually we ask for a repeat analysis of...

Read Full Thread   Ask a Doctor Now

I just found out my testosterone level is only 174, and I don't remember whether it was ever tested before. I am 55 years old, about 70 pounds overweight. Underwent IVF fertility treatment 15 years ago without success. The physician then said my testicles were a little smaller than normal. Sperm was abnormal and only about a million or so. But that was then. The question now is whether I need to be worried about the testosterone. I don't feel any sexual dysfunction. So maybe the number is "normal" for me especially since my other blood work is within normal ranges except glucose and overall cholesterol just a little high (117 and 205 respectively). What do you think? Thank you.

doctor1 MD

Hi,
Thanks for the query.

Your testosterone levels seems to be in the lower side but you have not mentioned abouth the reference range of the lab where this test was done.

Many factors can cause low testosterone levels, it appears that excess weight may play a role.Clinically low testosterone...

Read Full Thread   Ask a Doctor Now

testosterone is a hormone therefore can testosterone replacement bringiing the level to 1200 or more effect a PSA
level?

doctor1 MD

Dear,

PSA levels should be checked prior to starting testosterone replacement and it should be made sure that they are within normal levels.

Earlier it was believed that testosterone replacement therapy may lead to rise of PSA values. However, latest studies have shown that if PSA levels are...

Read Full Thread   Ask a Doctor Now

Recent questions on  Androgen replacement therapy

doctor1 MD

I am 75-years-old female, 5'4", suffering from diffused osteoporosis. Doctors prescribed me calcium supplements. which i have been taking for the past five years. But lately i did an X-ray exam which revealed diffused osteoporosis. And my condition is worsening. My family physician says that my T11 vertebrae is compressed and reducing in size. Till now no one has suggested hormone replacement therapy. Is it a possible course of action?

doctor1 MD

I have bieng told I have atrophy I have bieng ill for over a year and getting worse doctors don't seem to know what to give me or do iam on targin 120 a day and still in pain I have losed over astone in weight I have bieng off work for over a...

doctor1 MD

I, my name is XXXXXXX 45 years old, recently i was diagnosed by my doctor to have mood disorder with depression due to stress and fatigue from work... That result in a 3 1/2 months stop from work. Then he prescrided me this medication you must...

doctor1 MD

Hi, I am 30 year old and i have ED. It all started 4 months back. Sometimes I had more desire and used to get up at nights and mastrubate and also urinate at nights, which caused me sleep disturbance. I went to the doctor and explained the same....

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Lab Tests